Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Convergence of the two-phase Stefan problem to the one-phase problem

Author: Barbara E. Stoth
Journal: Quart. Appl. Math. 55 (1997), 113-126
MSC: Primary 80A22; Secondary 35K05, 35R35
DOI: https://doi.org/10.1090/qam/1433755
MathSciNet review: MR1433755
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the limit of the one-dimensional Stefan problem as the diffusivity coefficient of the solid phase approaches zero. We derive a weak formulation of the equilibrium condition for the resulting one-phase problem that allows jumps of the temperature across the interface. The weak formulation consists of a regularity condition that only enforces the usual equilibrium condition to hold from the liquid phase.

References [Enhancements On Off] (What's this?)

  • [1] I. G. Götz and B. Zaltzman, Two-Phase Stefan Problem with Supercooling, preprint (1993)
  • [2] M. E. Gurtin, Thermodynamics and the Supercritical Stefan Equations with Nucleations, CMU-report (1992)
  • [3] St. Luckhaus, Solutions of the two phase Stefan problem with the Gibbs-Thomson relation for the melting temperature, Europ. J. Appl. Math. 1, 101-111 (1990) MR 1117346
  • [4] A. Visintin, Stefan problem with a kinetic condition at the free boundary, Annali Mat. Pura Appl. 146, 97-122 (1987) MR 916689
  • [5] W. Xie, The Stefan problem with a kinetic condition at the free boundary, SIAM J. Math. Anal. 21, no. 2, 362-373 (1990) MR 1038897

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 80A22, 35K05, 35R35

Retrieve articles in all journals with MSC: 80A22, 35K05, 35R35

Additional Information

DOI: https://doi.org/10.1090/qam/1433755
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society